Hi All, I am taking about 50 units of levemir, I tried taking them once and trying to split but no matter what I do , I wake up 230 to 260 ev morning - I also take Novo rapis around 40 units per day I am in low carb diet some how around 70 to 80 gm carb per day - i also walk an hour a day but no matter what I do I can not lose weight or have better numbers in teh morning. I am afraid to increase levemir not to gain more weight and reduce of insulin sensitivity which is (1:2 in z morning and 1: 4 after noon and evening) Should I switch to lantus and try or what...Any advice will be appreciated as I am really down trying to deal with diabetes
Waking high is a common problem. I call it Darn Phenomenon (DP). It is hard to know whether Lantus will help. In either case, you are insulin resistant, so if you are not already on Metformin, you should talk to your doctor about it. There are other things you can do for DP. Bernstein suggests setting your alarm for 3-4 am, testing and taking a correction bolus (of Novolog). You could also simply test and correct upon waking. You also might consider taking NPH at night to stack insulin overnight to offset the DP.
Thanks Brian, yes I take 2 tablets of glucophage 1 gm each, I will try to wake at 3 or 4 am to measur and correct it. I also remeber when i was at mixtard 70/30 my morninb numbers was good but after meal dontrol was bad. Thanks for reply